Alert archive / Nebraska / Red Flag Warnings in 2012

Red Flag Warning 1, NWS Hastings, NE

January 11, 20124 counties in Kansas; 6 counties in Nebraska

NWS Hastings, NE issued this red flag warning at Jan 11, 2012, 3:00 PM CST for 4 counties in Kansas; 6 counties in Nebraska. It took effect at Jan 12, 2012, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2012, 3:00 PM CST (21:00 UTC)
In effect from
Jan 12, 2012, 12:00 PM CST
Expired
Jan 12, 2012, 6:00 PM CST
In force
6 hr
Issued by
NWS Hastings, NE

Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 83 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -201 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-201 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WWUS83 KGID 112100
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
300 PM CST WED JAN 11 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY AFTERNOON...

.THE COMBINATION OF VERY STRONG NORTHWEST WINDS...VERY DRY AIR
AND DRY VEGETATION WILL PRESENT CRITICAL FIRE WEATHER CONDITIONS
THURSDAY AFTERNOON.

KSZ005-006-017-018-NEZ060-072-073-082>084-120500-
/O.NEW.KGID.FW.W.0001.120112T1800Z-120113T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
FRANKLIN-
300 PM CST WED JAN 11 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
017...018...060...072...073...082...083 AND 084...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 6 PM CST THURSDAY. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS AND 
  FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 
  073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 
  083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...WEATHER CONDITIONS THURSDAY AFTERNOON WILL PROMOTE
  EXPLOSIVE FIRE GROWTH ACROSS THE AREA. REMEMBER TO ALWAYS
  PROPERLY DISPOSE OF SMOKING MATERIALS...AND USE CAUTION WHEN
  CONDUCTING ANY ACTIVITIES WHICH COULD RESULT IN A FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HEINLEIN
6 follow-up statements
867 
WWUS83 KGID 120256
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CST WED JAN 11 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THURSDAY AFTERNOON...

.THE COMBINATION OF VERY STRONG NORTHWEST WINDS...VERY DRY AIR
AND DRY VEGETATION WILL PRESENT CRITICAL FIRE WEATHER CONDITIONS
THURSDAY AFTERNOON.

KSZ005-006-017-018-NEZ060-072-073-082>084-121100-
/O.CON.KGID.FW.W.0001.120112T1800Z-120113T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
FRANKLIN-
856 PM CST WED JAN 11 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005...006...017...018...060...072...073...082...083 AND
084...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
THURSDAY. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS AND 
  FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 
  073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 
  083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. 

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...WEATHER CONDITIONS THURSDAY AFTERNOON WILL PROMOTE 
  EXPLOSIVE FIRE GROWTH ACROSS THE AREA. REMEMBER TO ALWAYS 
  PROPERLY DISPOSE OF SMOKING MATERIALS...AND USE CAUTION WHEN 
  CONDUCTING ANY ACTIVITIES WHICH COULD RESULT IN A FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
068 
WWUS83 KGID 120853
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
253 AM CST THU JAN 12 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.THE COMBINATION OF STRONG NORTHWESTERLY WINDS AND VERY DRY AIR WILL
PRESENT CRITICAL FIRE WEATHER CONDITIONS TO THE AREA THIS AFTERNOON.

KSZ005-006-017-018-NEZ060-072-073-082>084-121700-
/O.CON.KGID.FW.W.0001.120112T1800Z-120113T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
FRANKLIN-
253 AM CST THU JAN 12 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005...006...017...018...060...072...073...082...083 AND
084...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS AND 
  FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 
  073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 
  083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. 

* WINDS...SUSTAINED NORTHWESTERLY WINDS OF 15 TO 35
  MPH...ACCOMPANIED BY GUSTS OF 35 TO 50 MPH...CAN BE EXPECTED
  ACROSS THE AREA TODAY.

* RELATIVE HUMIDITY...VALUES NEAR 20% WILL LIKELY BE OBSERVED
  DURING THE AFTERNOON HOURS.

* IMPACTS...WEATHER CONDITIONS THIS AFTERNOON WILL PROMOTE EXPLOSIVE
  FIRE GROWTH ACROSS THE AREA. REMEMBER TO ALWAYS PROPERLY DISPOSE
  OF SMOKING MATERIALS...AND USE CAUTION WHEN CONDUCTING ANY
  ACTIVITIES WHICH COULD RESULT IN A FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BRYANT
217 
WWUS83 KGID 121716
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1116 AM CST THU JAN 12 2012

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.THE COMBINATION OF STRONG NORTHWEST WINDS AND VERY DRY AIR WILL
PRESENT CRITICAL FIRE WEATHER CONDITIONS TO THE AREA THIS
AFTERNOON.

KSZ005-006-017-018-NEZ060-072-073-082>084-130000-
/O.CON.KGID.FW.W.0001.120112T1800Z-120113T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
FRANKLIN-
1116 AM CST THU JAN 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...017...018...060...072...073...082...083 AND 084...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS AND 
  FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 
  073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 
  083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. 

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...WEATHER CONDITIONS THIS AFTERNOON WILL PROMOTE 
  EXPLOSIVE FIRE GROWTH ACROSS THE AREA. REMEMBER TO ALWAYS 
  PROPERLY DISPOSE OF SMOKING MATERIALS...AND USE CAUTION WHEN 
  CONDUCTING ANY ACTIVITIES WHICH COULD RESULT IN A FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HEINLEIN
193 
WWUS83 KGID 121827
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1227 PM CST THU JAN 12 2012

RETRANSMITTED

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.THE COMBINATION OF STRONG NORTHWEST WINDS AND VERY DRY AIR WILL
PRESENT CRITICAL FIRE WEATHER CONDITIONS TO THE AREA THIS
AFTERNOON.

KSZ005-006-017-018-NEZ060-072-073-082>084-130000-
/O.CON.KGID.FW.W.0001.000000T0000Z-120113T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
FRANKLIN-
1227 PM CST THU JAN 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...017...018...060...072...073...082...083 AND 084...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS AND 
  FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 
  073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 
  083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. 

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...WEATHER CONDITIONS THIS AFTERNOON WILL PROMOTE 
  EXPLOSIVE FIRE GROWTH ACROSS THE AREA. REMEMBER TO ALWAYS 
  PROPERLY DISPOSE OF SMOKING MATERIALS...AND USE CAUTION WHEN 
  CONDUCTING ANY ACTIVITIES WHICH COULD RESULT IN A FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HEINLEIN
100 
WWUS83 KGID 122058
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
258 PM CST THU JAN 12 2012

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.THE COMBINATION OF STRONG NORTHWEST WINDS AND VERY DRY AIR HAVE
CREATED CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA THIS
AFTERNOON.

KSZ005-006-017-018-NEZ060-072-073-082>084-130000-
/O.CON.KGID.FW.W.0001.000000T0000Z-120113T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
FRANKLIN-
258 PM CST THU JAN 12 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...017...018...060...072...073...082...083 AND 084...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS AND 
  FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 
  060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 
  073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 
  083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. 

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...WEATHER CONDITIONS THIS AFTERNOON WILL PROMOTE 
  EXPLOSIVE FIRE GROWTH ACROSS THE AREA. REMEMBER TO ALWAYS 
  PROPERLY DISPOSE OF SMOKING MATERIALS...AND USE CAUTION WHEN 
  CONDUCTING ANY ACTIVITIES WHICH COULD RESULT IN A FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
357 
WWUS83 KGID 130008
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
608 PM CST THU JAN 12 2012

KSZ005-006-017-018-NEZ060-072-073-082>084-130115-
/O.EXP.KGID.FW.W.0001.000000T0000Z-120113T0000Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
FRANKLIN-
608 PM CST THU JAN 12 2012

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 005...006...017...018...060...
072...073...082...083 AND 084...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

* WINDS WILL CONTINUE TO DIMINISH THIS EVENING AS RELATIVE
  HUMIDITY VALUES INCREASE. THEREFORE...THE RED FLAG WARNING WAS
  ALLOWED TO EXPIRE ON TIME AT 6 PM CST.  

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Jan 11, 12:25 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Jan 11, 12:25 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1225 PM CST WED JAN 11 2012

.AVIATION...18Z KGRI TAF. WIND WILL GENERALLY BE THE BIGGEST ISSUE
FOR THIS FORECAST WITH CONSIDERABLE GUSTS THROUGH MUCH OF THE
FORECAST...ESPECIALLY TODAY. CEILINGS ARE EXPECTED TO BE
GENERALLY MVFR...BUT PROBABLY FLUCTUATING TO VFR AT TIMES. GOOD
CHANCE OF FLURRIES THIS AFTERNOON...WHICH COULD BRIEFLY REDUCE
VISIBILITY. DID NOT INCLUDE THIS IN THE TAF AS TIMING OF THIS IS
HIGHLY UNPREDICTABLE AND WOULD NOT BE LONG-LIVED.

&&

.PREV DISCUSSION... /ISSUED 1135 AM CST WED JAN 11 2012/

DISCUSSION...UPDATED THE FORECAST THIS AFTERNOON TO BUMP UP
CHANCES OF MEASURABLE PRECIPITATION. WENT AHEAD AND RETAINED THE
MORE ROBUST WORDING IN THE WEATHER GRIDS OF WIDESPREAD FLURRIES AS
LAPSE RATES AND COLD AIR ADVECTION LOOK RATHER STOUT. COULD HAVE
SOME BRIEF VISIBILITY ISSUES WITH SOME OF THE STRONGER BANDS...BUT
THESE WILL BE QUICK-HITTING...SO ANY SNOW AMOUNTS WILL BE LIGHT.

PREV DISCUSSION... /ISSUED 352 AM CST WED JAN 11 2012/

SHORT TERM...TODAY THROUGH 12Z SATURDAY. MAIN FORECAST CONCERNS
WILL BE CHANCE FOR SNOW...WIND AND FALLING TEMPERATURES TODAY AND
TEMPERATURES THROUGH THE PERIOD.

SURFACE ANALYSIS AND OBSERVATIONS SHOW A COLD FRONT IN THE NORTHWEST
PART OF TE FORECAST AREA EARLY THIS MORNING. THE COLD FRONT WILL
CONTINUE TO PUSH THROUGH THE FORECAST AREA THROUGH THE REMAINDER OF
THE NIGHT. BEHIND THE FRONT WILL BE STRONG NORTHWEST WINDS AS
ALREADY EVIDENCED BY WINDS IN PORTIONS OF NORTH CENTRAL NEBRASKA.
THE WIND ADVISORY WILL CONTINUE BUT THE SOUTHEAST WILL BE A FEW
HOURS BEFORE THE WINDS INCREASE TO WIND ADVISORY CRITERIA.

AN UPPER LEVEL WAVE WILL MOVE THROUGH THE AREA TODAY. THERE WILL BE
SOME FRONTOGENESIS AS THE WAVE MOVES THROUGH AND WITH THE CLOUDS AND
MOISTURE AVAILABLE THERE WILL BE SOME FLURRIES ACROSS THE AREA. THE
QUESTION COMES IN WHETHER THERE WILL BE MORE THAN FLURRIES AND HAVE
SOME ACCUMULATION. MODELS HAVE SOME DIFFERENCES IN WHETHER THERE
WILL BE ACCUMULATION. THE NAM BRINGS VERY LIGHT QPF ACROSS THE AREA
BUT THE GFS AND ECMWF SPLITS THE PRECIPITATION AS IT MOVES ACROSS
THE AREA. WITH THE FRONTOGENESIS STRONGEST IN THE SOUTHEAST THIS
AFTERNOON HAVE PUT IN SOME LOW POPS BUT ONLY EXPECT LIGHT AMOUNTS.

TEMPERATURES ARE EXPECTED TO BE NEARLY STEADY OR EVEN FALL DURING
THE DAY AS COLDER AIR RUSHES IN BEHIND THE COLD FRONT. THE COLD AIR
LINGERS ACROSS THE AREA THROUGH THURSDAY NIGHT WITH HIGHS ONLY IN
THE 20S TO AROUND 30 AND LOWS 7 TO 15 DEGREES.

LONG TERM...SATURDAY THROUGH TUESDAY. THE WARMING TREND WILL
CONTINUE INTO THE WEEKEND WITH SUNDAY SHAPING UP TO BE THE NICEST
DAY OF THE NEXT SEVEN. ANOTHER COLD FRONT WILL THEN COME THROUGH THE
REGION ON MONDAY RESULTING IN A COOL DOWN...WITH EVEN COLDER
TEMPERATURES BY TUESDAY.

THE TYPICAL MODEL ALL BLEND GUIDANCE USED IN THE EXTENDED PERIOD
CONTINUES TO NOT MAKE THE GRADE FOR SUNDAY AND WAS THROWN OUT IN
FAVOR OF THE BIAS CORRECTED ALL BLEND MODEL. THERE HAS BEEN A MODEL
COOL BIAS IN THE EXTENDED PERIODS NEARLY ALL WINTER DUE IN PART TO
THE LACK OF SNOW COVER...AND THE SET UP ON SUNDAY IS LIKELY GOING TO
BE ANOTHER EXAMPLE OF THIS MODEL COOL BIAS. FOR INSTANCE...850MB
TEMPERATURES YESTERDAY WERE AROUND 6-8C WITH LIGHT SOUTHWEST
WINDS...WHICH RESULTED IN HIGHS THAT WERE AROUND 60 DEGREES. 850MB
TEMPERATURES ON SUNDAY AS INDICATED IN BOTH THE 00Z GFS AND 00Z
ECMWF SHOULD AGAIN BE IN THE 6-8C RANGE WITH SOUTH WINDS AND PLENTY
OF SUNSHINE. THE MODEL ALL BLEND GUIDANCE ONLY GIVES US HIGHS IN THE
UPPER 40S TO AROUND 50. SEEMS LIKE THERE MAY BE A PROBLEM HERE WITH
THAT COOL BIAS IN THE MODEL GUIDANCE THAT HAS BEEN THERE ALL SEASON.
THEREFORE...USING THE BIAS CORRECTED GRIDS WE ARE NOW FORECASTING
HIGHS ON SUNDAY IN THE LOWER TO MID 50S...WHICH SHOULD BE A GOOD
IMPROVEMENT OVER THE BASIC MODEL GUIDANCE VALUES.

A STRONG COLD FRONT WILL SWING THROUGH AT SOME POINT ON
MONDAY...MAKING HIGHS VERY TRICKY TO FORECAST AS THEY WILL GREATLY
DEPEND ON THE TIMING OF THE FRONTAL PASSAGE. THE COLD AIR WILL MORE
ASSUREDLY HAVE INFILTRATED THE AREA BY TUESDAY...WHICH MAY KEEP MANY
AREAS FROM EVEN HITTING THE FREEZING MARK FOR HIGHS. DRY WEATHER
SEEMS LIKE IT WILL CONTINUE AS THESE FRONTS REALLY DO NOT HAVE MUCH
IN THE WAY OF MOISTURE ASSOCIATED WITH THEM.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

KS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR KSZ005>007-017>019.

&&

AVIATION/UPDATE...HEINLEIN
Hazardous weather outlook, Jan 11, 11:11 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1111 AM CST WED JAN 11 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
121200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1111 AM CST WED JAN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY REMAINS IN EFFECT TODAY FOR NORTH WINDS OF 25 TO
35 MPH AND GUSTS OVER 40 MPH.

QUICK BURSTS OF SNOW FLURRIES ARE POSSIBLE...WITH VISIBILITIES
POTENTIALLY FALLING VERY QUICKLY TO ONE MILE OR LESS FOR SOME
AREAS. ANY REDUCTION OF VISIBILITY WILL NOT BE LONG-LIVED.

ALTHOUGH WIND SPEEDS WILL DECREASE BELOW ADVISORY CRITERIA
TONIGHT...WIND CHILL TEMPERATURES WILL FALL BETWEEN ZERO AND 10
BELOW ZERO IN MOST AREAS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DURING THE DAY THURSDAY...CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA DUE TO A COMBINATION OF
SUSTAINED NORTHWEST WINDS OVER 20 MPH...AND EXTREMELY DRY AIR THAT
WILL PUSH RELATIVE HUMIDITY VALUES NEAR OR BELOW 20 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

In the hours before

Local storm report, Jan 11, 11:54 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1154 AM CST WED JAN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     NON-TSTM WND GST ORD AIRPORT             41.62N 98.95W
01/11/2012  M53 MPH          VALLEY             NE   ASOS

&&

PBEDA
Local storm report, Jan 11, 12:46 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1246 PM CST WED JAN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     NON-TSTM WND GST AURORA AIRPORT          40.89N 97.99W
01/11/2012  M55 MPH          HAMILTON           NE   AWOS

&&

PBEDA
Local storm report, Jan 11, 1:12 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
112 PM CST WED JAN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     NON-TSTM WND GST HASTINGS AIRPORT        40.60N 98.43W
01/11/2012  M56 MPH          ADAMS              NE   ASOS

&&

PBEDA
Local storm report, Jan 11, 1:37 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
137 PM CST WED JAN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     NON-TSTM WND GST GRAND ISLAND AIRPORT    40.97N 98.32W
01/11/2012  M52 MPH          HALL               NE   ASOS

&&

PBEDA
Local storm report, Jan 11, 1:50 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
150 PM CST WED JAN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     NON-TSTM WND GST 1 ESE CAMPBELL          40.29N 98.71W
01/11/2012  M56 MPH          WEBSTER            NE   MESONET

            PEAK GUST SO FAR ON NEBRASKA DEPARTMENT OF ROADS SENSOR

&&

PFANNKUCH
Local storm report, Jan 11, 2:20 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
220 PM CST WED JAN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     NON-TSTM WND GST ORD AIRPORT             41.62N 98.95W
01/11/2012  M55.00 MPH       VALLEY             NE   ASOS

            PEAK WIND THUS FAR TODAY

0708 AM     NON-TSTM WND GST 3 E FAIRFIELD           40.43N 98.05W
01/11/2012  M52.00 MPH       CLAY               NE   MESONET

            PEAK GUST ON NEBRASKA DEPARTMENT OF ROADS SENSOR

1055 AM     NON-TSTM WND GST KEARNEY AIRPORT         40.73N 99.01W
01/11/2012  M52.00 MPH       BUFFALO            NE   AWOS

1208 PM     NON-TSTM WND GST GRAND ISLAND AIRPORT    40.97N 98.32W
01/11/2012  M52.00 MPH       HALL               NE   ASOS

1208 PM     NON-TSTM WND GST HASTINGS AIRPORT        40.60N 98.43W
01/11/2012  M56.00 MPH       ADAMS              NE   ASOS

1235 PM     NON-TSTM WND GST AURORA AIRPORT          40.89N 97.99W
01/11/2012  M55.00 MPH       HAMILTON           NE   AWOS

1254 PM     NON-TSTM WND GST 1 ESE CAMPBELL          40.29N 98.71W
01/11/2012  M56.00 MPH       WEBSTER            NE   MESONET

            PEAK GUST SO FAR ON NEBRASKA DEPARTMENT OF ROADS SENSOR

&&

PFANNKUCH

Nearby

Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Kansas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.